CSN Login
Members Online: 2

You are here

Problems with Temodar - interrupt treatment?

Sten's picture
Sten
Posts: 162
Joined: Apr 2013

I had primary CNS lymphoma in 2012. I got cortisone and then three rounds of four day treatments with Methotrexate, antibodies and other stuff. The tumour vanished. Then my stem cells were collected, I got high dose chemo according to the BEAM scheme and then I got an autologous stem cell transplant. Now I am on 250 mg Temodar pills for four days each month and have been so for 18 months with still 6 months to go according to plan.

For the first year the Temodar was not so bad. I got nauseous (and got Primperan) and tired and avoided driving a car those four days every month. But lately I get more nauseous and more tired. The latest treatment was even significantly worse, and then I also got what I think is a few small blood-vessel wall inflammations. I think that I can recognize these inflammations since I got a big one during my heavy chemo period 2 years ago. They are risky because they can lead to thrombosis.

I will call the hospital Monday July 14 and discuss what to do.

I wonder if more people have experienced more and more trouble from Temodar?

Would it be wise to interrupt my Temodar treatment and stop it after 18 months instead of 24? Would the risk of a relapse be significantly greater?

I would be grateful for your views on this.

 

Sten

 

Rayanmckee
Posts: 14
Joined: May 2013

Hey Sten! I am glad to see you here!

I wish I had input about temodar, you are doing really good sticking with it this long! It's a juggling act if the risks out weigh the benefits. 

 

Ryan

Sten's picture
Sten
Posts: 162
Joined: Apr 2013

Hi Ryan!

I am glad to see you too!

I talked by telephone to the doctor in charge during the vacation period, and she said that I should go on with my 19th Temodar period as planned in the middle of August, and if I have problems then, I should call the hospital the same day. So I will do so if my usual doctor does not call me and says something else. I hope that the problems will not be too bad.

Sten

 

Rayanmckee
Posts: 14
Joined: May 2013

I guess you just have to jump through the hoops, and be thankful you are keeping the new tumors at bay!

 

BenLenBo's picture
BenLenBo
Posts: 145
Joined: Feb 2012

Sten,

   I have followed you for awhile, glad your tumors are at bay.  Temodar dosage is figured by weight, have you gone up or down in weight, that

would effect your physical problems.  Drinking Powerade helps keep your fluids and electrolytes in balance, along with providing needed vitamins. It

worked for me.  Also, my Oncologist would provide a anti nausea med to be taken 1 hour before Temodar.  Temodar was taken after a meal and before

bedtime.  I also ate a well balanced diet, and tried to exercise everyday- even if it was just walking around the block or end of driveway.  Today, I

am Cancer Free !

    Best of luck!

 

Ben

Sten's picture
Sten
Posts: 162
Joined: Apr 2013

Hi Ben,

Thank you for your good advice! It certainly helps to do as you say. I try to do about the same as you did. I will take the Temodar as planned beginning Tuesday next week, and hope for the best.

Sten

Sten's picture
Sten
Posts: 162
Joined: Apr 2013

Yesterday Monday evening I started a new four day session of taking Temodar.

Unfortunately it is quite bad. I could not sleep for half the night, and I felt nausea even in the morning. Today I have so far been able to eat a little youghurt and toast.

It surprises me that the trouble has increased since I started taking Temodar 1 1/2 years ago.

Tonight when I take the Temodar I will try a new medicine against nausea, Ondensatrone. I tried it once before in August, but it causes constipation and that was bad. Now I have got a laxative, Laxoberale, to ease constipation.

The Temodar is scheduled for me for a total of two years, of which five months remain. Its purpose is to remove possible micro metastases and thus prevent a future relapse of my disease, primary central nervous system lymphoma (PCNSL).

I want to follow the prescription and take Temodar for five more months, but the side-effects of nausea and tiredness are tough for me.

Writing this in this forum is probably a way for me to try to gather strength to endure the trouble. :)

Sten

 

Sten's picture
Sten
Posts: 162
Joined: Apr 2013

Last evening I took Temodar plus the new anti-nausea medicine Ondansetrone plus the laxative Laxoberale to counteract the constipation side-effect of Ondansetrone. And it was a success! During the night and now in the morning I felt and feel much less nausea and I am not constipated! My sleep was still not good due to Temodar, but feeling so much less nauseous is a great relief! I am also less tired today than usual after Temodar, and I have completed two crosswords this morning which my wife started on. Now I feel hope that I can endure the rest of the time I should take Temodar, that is until January. This makes me really glad and in a good mood.

Subscribe to Comments for "Problems with Temodar - interrupt treatment?"